MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CHISEL BLADE 25MM WIDTH-LONG; CHISEL, SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH CHISEL BLADE 25MM WIDTH-LONG; CHISEL, SURGICAL INSTRUMENT
Catalog Number 399.575
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during loan kit inspection on an unknown date, the following was discovered.Chisel blade - wedge end damaged and worn.Retractor - wedge end damaged and worn.This report is for a chisel blade 25mm width-long.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record.Device history lot.Part number: 399.575, lot number: t966630, manufacturing site: tuttlingen, release to warehouse date: 04-jul-2011.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Investigation summary investigation site: cq zuchwil selected flow: damaged: visual | examples: deformed/bent/cracked/broken visual inspection: there is a round fragment of about 2 mm length broken off at the cutting edge of the received chisel blade.The fragment was not returned for evaluation.Otherwise is the chisel is a good condition, the cutting edge is sharp with no visible damages.Dimensional inspection: the review of the complaint history has shown that this is the first complaint for part 399.575, based on that a design related issue can be excluded.Summary: the complained breakage can be confirmed as a fragment is broken off.The complained wear cannot be confirmed, the cutting edge is sharp as required.During the investigation no manufacturing related issue could be detected.The device was manufactured in july 2011 and we are not aware of any other complaint for the affected lot t966630.There was no information provided how or when the breakage occurred, therefore the exact root cause cannot be defined.The round appearance of the breakage could be an indication for an metallic contact, for example a with a guide wire.Such a contact could cause a mechanical overload and finally the breakage in the contact area.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CHISEL BLADE 25MM WIDTH-LONG
Common Device Name
CHISEL, SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8854841
Report Number8030965-2019-66782
Device Sequence Number2515530
Product Code FZO
UDI-Device Identifier07611819498075
UDI-Public(01)07611819498075
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.575
Device Lot NumberT966630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1